MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31431561l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported after cardiac ablation procedure with a thermocool smarttouch sf catheter, the patient experienced decrease vital signs/cardiac tamponade treated with norepinephrine and drainage.After the procedure, a decrease in blood pressure/cardiac tamponade was observed and therefore echocardiography was performed.Norepinephrine was administered, which led to an increase in blood pressure.Drainage was then performed.No extended hospitalization.No abnormalities observed prior/during use of the product.Additional information was received.The outcome of the adverse event was improved.The energy source used when the adverse event occurred was radio frequency (rf).Prior to noting the cardiac tamponade, ablation was performed.No pfa energy source was used.The patient did not require cardiac surgery.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
During an internal review on 17-jul-2025, noted a correction to the 3500a initial, under the d4.Primary udi number as it should have been processed as (b)(4), therefore, corrected.Additional information was received on 22-jul-2025.The physician¿s opinion on the cause of this adverse event was that the patient had difficulty in anatomy at the time of the cti ablation.Then, the physician had a little sensation suggestive of cardiac tamponade.The intervention provided was norepinephrine was administered, and drainage was performed.The patient did not require extended hospitalization.The procedural act was around 350 seconds.One time catheter exchange occurred during the procedure.One transseptal puncture site was performed during the procedure.The delivered energy delivered was rf.No evidence of steam pop.The flow setting for irrigated catheter was 2 ml and 15ml during ablation.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.The force visualization features used were vector.The visitag module parameters for stability used was range: 3mm, time: 2sec, fot: 25%3g, and tag size: 2mm.No additional filter was used with the visitag.The color options used prospectively was tag index.The settings for power and time used was 40w and 999 seconds.In addition, provided concomitant products.Therefore, updated the d 10.Concomitant medical products and therapy dates section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22501353
Report Number2029046-2025-02316
Device Sequence Number15203818
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)270905(10)31431561L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31431561L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GENERATOR; UNK_CARTO 3
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian